Is it true these two drugs cannot be used together and does anyone know why??
Brintillex n Wellbutrin?
- 6 Oct 2014 by teacup2929
- 18 January 2015
My doctor, psychiatrist, said they should not be used together. I did a little research and if it needs to be taken, a psychiatrist's decision, the dosage should be a reduced by half.
That is all I have. I hope it helps.
My doctor was unaware of this and when I started Brintillex, I was also taking Wellbutrin, and the side effects were as bad as those that later led me to quit taking Brintellix. I don't remember exactly what they were; sorry. I did do some on-line research and found the problems I was having was why you weren't supposed to take them together. I'd say "just say no!!". This is from Drugs.com re interactions: "BuPROPion may increase the blood levels and effects of vortioxetine. You may be more likely to experience side effects, including a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. Contact your doctor if you experience increased side effects or your condition changes during treatment with these medications. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor."
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Oct 2014 • 2 answers
Updated 26 Oct 2016 • 4 answers
Updated 24 Jun 2017 • 2 answers
Updated 14 Sep 2015 • 2 answers
Updated 4 Nov 2015 • 3 answers